Alert archive / California / Wind Advisories in 2025
Wind Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Oct 24, 2025, 3:51 PM PDT for Del Norte County, California. It took effect at Oct 25, 2025, 8:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2025, 3:51 PM PDT (22:51 UTC)
- In effect from
- Oct 25, 2025, 8:00 AM PDT
- Expired
- Oct 25, 2025, 1:18 PM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS76 KEKA 242251 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 351 PM PDT Fri Oct 24 2025 CAZ101-250700- /O.CAN.KEKA.WI.Y.0019.000000T0000Z-251025T0200Z/ /O.UPG.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ /O.NEW.KEKA.WI.Y.0020.251025T1500Z-251025T2200Z/ Coastal Del Norte- Including Smith River, Ft Dick, Klamath, and Crescent City 351 PM PDT Fri Oct 24 2025 ...WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Del Norte Coast. * WHEN...From 8 AM to 3 PM PDT Saturday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-250700- /O.UPG.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ /O.NEW.KEKA.WI.Y.0020.251025T1500Z-251025T2200Z/ Del Norte Interior- Including Gasquet 351 PM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte Interior. * WHEN...From 8 AM to 3 PM PDT Saturday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
3 follow-up statements
306 WWUS76 KEKA 250759 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1259 AM PDT Sat Oct 25 2025 CAZ101-102-251600- /O.CON.KEKA.WI.Y.0020.251025T1500Z-251025T2200Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Gasquet, Klamath, Ft Dick, and Crescent City 1259 AM PDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte County. * WHEN...From 8 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
387 WWUS76 KEKA 251517 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 817 AM PDT Sat Oct 25 2025 CAZ101-102-252200- /O.CON.KEKA.WI.Y.0020.000000T0000Z-251025T2200Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, Klamath, Crescent City, and Gasquet 817 AM PDT Sat Oct 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected, with the strongest winds over the higher terrain. * WHERE...Del Norte County. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
968 WWUS76 KEKA 252018 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 118 PM PDT Sat Oct 25 2025 CAZ101-102-252130- /O.CAN.KEKA.WI.Y.0020.000000T0000Z-251025T2200Z/ Coastal Del Norte-Del Norte Interior- Including Smith River, Ft Dick, Klamath, Crescent City, and Gasquet 118 PM PDT Sat Oct 25 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ CAZ111-114-115-260430- /O.NEW.KEKA.WI.Y.0021.251026T1500Z-251027T0000Z/ Northeastern Mendocino Interior-Northern Lake-Southern Lake- 118 PM PDT Sat Oct 25 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. Up to 60 mph possible over the higher terrain eastern Lake County. * WHERE...Lake County, and Northeastern Mendocino Interior. * WHEN...From 8 AM to 5 PM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 3:05 PM PDT, 46 minutes earlier.
Area forecast discussion, Oct 24, 3:05 PM PDT, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 PM PDT Fri Oct 24 2025
.SYNOPSIS...A modest Atmospheric River storm this evening,
followed by a series of storm systems Saturday and Sunday. Expect
periods of moderate to heavy rainfall and strong and gusty
southerly winds again Saturday, and possible Sunday over the
coastal headlands and exposed ridges. Sneaker wave and large surf
risk continues Friday and this weekend.
&&
KEY MESSAGES:
- Risk of sneaker waves and large surf continues Friday and this
weekend.
- Atmospheric River arrives to the area this evening into
Saturday bringing periods of moderate to heavy rain and a minor
flood risk.
- A series of storms systems will follow Saturday and Sunday,
bringing periods of moderate to locally heavy rainfall and a
continued minor flood risk
- Strong and gusty south winds likely at times Friday, Saturday,
and Sunday with the strongest winds up to 60 mph over the
exposed ridges and coastal headlands in Del Norte and Humboldt
- Light mountain snow over Scott Mountain Pass, with snow levels
dropping as low as 4500 ft Saturday night into Sunday
&&
.DISCUSSION...Active and wetter weather pattern is expected to
arrive late this afternoon and evening as the first of a series
of three storm system bring a round of moderate to heavy rain and
strong south winds. Latest satellite imagery depicts a broad
Aleutian Low slowly digging southward, with a strong frontal
system coupled to a long plume of subtropical moisture ingested
into the southwesterly flow extended from British Columbia to
offshore Northern California. Doppler radar imagery depicts light
rain showers or sprinkles across the northern portion of the
forecast area, while light to moderate rainfall moves onshore of
Oregon and clipping Del Norte County. Surface observations
reported gusty south from 30 to 40 mph over the coastal headland
and exposed ridges. There still the potential for gusts up to
around 40 mph late this afternoon at Del Norte Coast, where a Wind
Advisory remain in effect through 7 PM local time.
Chances of precipitation increases from north to south late this
afternoon and evening as the cold front, coupled with a plume of
subtropical moisture slide southward along the coastline of WA/OR
into Northwest California. Moderate to heavy rainfall is expected
late this afternoon and evening, especially in Del Norte County.
HREF probability of 6 hours precipitation greater than 1 inch is
above 80% for localized and confined to the south- southwest
facing higher slopes from 3 PM this afternoon to 9 PM this
evening in Del Norte.
The second storm system will approaches late tonight. A strong
surface cyclone (area of low pressure) will moves toward the
NEPAC, while a cold front couple with west- southwest moisture
flux fade across northwest California. A cold air aloft will
subsequently spread across the West Coast tonight through Saturday.
As result, instability will increase quickly up to 200 J/kg of
CAPE along with steep mid-level lapse rate (7-8 C/km) early
Saturday morning along the North Coast. The dynamics of this
system include the arrival of the exit region of a strong 150kt
250mb jet streak which favors enhanced broad ascent. Soundings
show strong deep layer shear 50-60 kts with a largely unidirectional
profile. This setup, if the higher instability pushes far enough
south, would be conducive of a band of linear/QLCS type convection
over the ocean with likely impacts over the Del Norte coast and
into the Humboldt region. The main concern would be momentum
mixing of 35 to 50 mph wind gusts, and locally 60 mph gusts along
any organized bowing convective lines that push over the coast.
High resolution guidance are trying to resolve such structures
Saturday morning with the main line, with continued thunderstorm
chances (15%) through late Saturday morning when focus shifts to
mainly Del Norte County. Max rainfall rates of 0.3 to 0.6 inches
per hour will be possible. Additional total rainfall with this
system range from 0.5 to 1.5 inches for Northern Humboldt to Del
Norte, with locally higher amounts from potential thunderstorms,
but the convectively enhanced rainfall rates on the freshly
saturated ground will promote more rapid rises in small streams
and rivers, minor flood impacts to urban areas, and debris on
roadways.
Given the previously described dynamics, and 925 mb winds of 45
to 55 kts, stronger winds than Friday are likely and forecast.
Gusts from 40 to 55 mph is forecast over the coastal headlands and
higher terrain of interior Del Norte and northern Humboldt...although
up to 60 mph is possible over the highest terrain. A High Wind
Watch is out for Del Norte County, and additional larger coverage
Wind Advisories will be required.
Snow levels levels will start about 6000 feet Saturday morning,
before lowering to around 4500-5000 feet Saturday night into
Sunday. Some light mountain snow is expected on Scott Mountain
Pass. Total accumulation over Scott Mtn pass is expected to be
between 1-3" from Monday morning through Monday night. Higher
snow amounts from 5 to 11 inches of snow is expected for higher
terrain in Trinity County. Snow levels are expected to gradually
rises to about 6000 feet throughout the day on Sunday.
Under developing zonal flow, a third impactful weather system will
take shape Sunday in the form of a shortwave trough and potential
closed surface low. GFS and NAM models continue suggesting the
surface low developing off the coast early Sunday morning and
heading toward Mendocino coast into late Sunday morning. This
have the potential to bring gusty southerly winds for the coastal
headland and exposed ridges at some point mid to late Sunday
morning as a coastal jet develops along the coast. There are also
some indications another stream of moderate to heavy rainfall
will accompany the low, currently looking to be focused in Del
Norte County. NBM currently has 60% chances for 6 hour rainfall
over half inch. If the low weakens faster there will be less of a
wind and rain threat.
Ridging will attempt to build in early next week. The amplitude
of the ridge will determine if the continued active Pacific storm
track takes aim farther south over N CA. Deterministic models are
attempting to resolve more strong systems to weaken the ridge and
clip Northern California mid next week. Ensembles have consistently
outlined another atmospheric river type system late next week
over the Pacific Northwest with potential influence further south.
/ZVS
&&
.AVIATION...18Z TAFS...A series of cold fronts will be impacting the
terminals spaces through Sunday. The main impacts for this coming
event will be strong winds along the coast and near ridgetops. MVFR
to IFR conditions are expected for KCEC and KACV this afternoon into
tonight as the first band of rain arrives. Elevated OVC ceilings,
degraded visibilities, and gusty southerlies forecasted through the
TAF period. Elevated wind shear up to 50kts at 2000 ft AGL will lead
to turbulence and heightened mountain wave potential along the North
Coast today. A break in rain and winds from around 03Z - 14Z tonight
before another frontal passage causes a return of degraded
conditions. Inland areas can expect elevated winds today and tonight
as the front passes with rainshowers arriving overnight to Mendocino
and Lake Counties.
&&
.MARINE...The large long period wave has built into the waters this
morning to around 12 feet at 17 seconds. Some of the buoys are
showing larger waves at times and this may be indicative of some
larger sets. The 1745Z ASCAT pass is showing 15-20 kt southerly
winds. These are expected to increase sharply in the outer waters
with a gale warning at 10am. As the front moves across the area, a
short period of some near gale or gale force gusts in the inner
waters is possible and a marine hazard statement has been issued for
this quick moving hazard. Winds are expected to peak in the later
afternoon/early evening. Wind driven waves are expected to quickly
build to 5-9 feet, with the largest waves in the north. This will
combine with the ongoing swell of around 10 to 12 feet at 15
seconds.
A second of low pressure forms to the northwest of the area early
tomorrow, increasing the potential for gale force winds in the
northern waters. Coverage for this hazard looks to be improving with
HRRR, and ARW hinting at near gale to gale force gusts. A Gale
Warning has been issued to cover this potential, also aligning with
the Ocean Prediction Center's hazard. Besides the strong winds,
another threat for mariners will be very steep, very large waves
Saturday night into Sunday morning as large swell enters the coastal
waters. The models have trended higher with this swell, as have the
GFS and NBM wave models, peaking around 15 to 20 feet at 14 seconds.
A hazardous seas warning has been issued for tomorrow through Sunday
morning.
Sunday, the models are showing another area of low pressure forming,
yet there is still a lot of uncertainty in the strength and location
of this low as this chaotic weather unfolds, disrupting the
synoptic flow. Lighter, offshore winds possible Monday with the
potential for another round of southerly winds Monday night and
Tuesday. Wednesday and Thursday shows a return to high pressure and
northerly winds.
&&
.BEACH HAZARDS...The next long period NW swell is creating breakers
of 17-20 feet. There will likely be set behavior that can be masked
as the southerly winds increases this afternoon. A much larger wave
event is expected Saturday night and Sunday. The closer proximity of
the wave generation region will probably keep swell periods around
13-15 seconds with heights of 16-18 feet. A high surf advisory may
be need to highlight these breaker waves of 19-21 feet, especially
with sand bars and beaches not fully built for winter quite yet.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 7 PM PDT this evening for CAZ101.
High Wind Watch from Saturday morning through Saturday
afternoon for CAZ101-102.
Beach Hazards Statement until 8 PM PDT this evening for
CAZ109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 5 AM PDT Sunday for PZZ450-455.
Gale Warning until 7 PM PDT this evening for PZZ470.
Hazardous Seas Watch from Saturday afternoon through Sunday
morning for PZZ470.
Small Craft Advisory until 8 PM PDT Saturday for PZZ475.
Hazardous Seas Watch from Saturday evening through Sunday
morning for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:58 PM PDT | Gale Warning | EKA | 20 hr | |
| Oct 24, 2:58 PM PDT | Small Craft Advisory | EKA | 12 hr | |
| Oct 24, 3:41 PM PDT | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 43 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.